March 29, 2013,
T.D. asks from Yorkville, IL on October 27, 2009
Side Effects or Problems After Mirena Removal.
I have had the Mirena IUD for 3 1/2 years. I recently was doing some research on it, and have found there are SEVERAL other women suffering from some of the same things I am (depression, anxiety, loss of sex drive, mood swings, tiredness) and they all believe it is due to the Mirena. After some thought, I have decided to have it removed. I also haven't had a period in 3 1/2 years which is a great thing, but I don't think its natural NOT to have a period. I was just wondering if any of you Moms have had it removed, and if so were there any side effects that you noticed? Did you gain weight after having it removed? Or have any of you suffered from any of these symptoms and related it to the Mirena? I am just hoping that after I get it removed, my depression, mood swings, anxiety and sex drive change!! Cause if not, I don't think my relationship will last very much longer!!!
2 moms found this helpful
D.R. answers from Chicago on October 28, 2009
I have an appointment next weekend to have my Mirena IUD taken out also. I don't think adding hormones can benefit you, and potentially harm you. I think it's healthy to have a period, and I'm concerned the added hormones are doing more harm than good, as you and the other posters referred to. I also did my research and asked my doctor lots of questions, but my gut is telling me something different so I'm going to listen. Good luck to you.
K. answers from Chicago on October 27, 2009
Can't comment about Mirena in particular, but I had a definite loss of sex drive when I was on oral birth control pills. I attributed it to the hormones. And sure enough, when I went off the pill I felt much better. Now I've had 2 kids and decided to get a copper IUD instead of Mirena because I didn't want any hormones. I've had it for almost a year and so far so good.
As for not getting a period being "not natural" - well, yes and no. Back "in the day" women spent most of their reproductive life either pregnant or nursing, both of which do NOT involve getting your period. So I suppose it depends on your perspective. Anyway, my thought based on my experience is that there's very little downside to removing it to see if it makes you feel better. IMHO, your whole body mood/feeling is much more important than birth control or getting your period, since you deal with your mood EVERY DAY. There are lots of other birth control choices out there that don't involve hormones.
1 mom found this helpful
Moms recommend the following deals from Mamapedia:
J.P. answers from Chicago on October 28, 2009
I would recommend the copper IUD. I chose it because hormones in BC pills gave me those same side effects. I feel great with the Paraguard (had it for about a year). The only drawback is heavier periods than I had before. Best wishes!
T.D. answers from Chicago on October 27, 2009
I am interested in seeing the responses you get. I have had my Mirena for 1 1/2 years and I also have some of the side effects you mentioned. I never know if I should attribute the effects to the Mirena or life in general. Other symptoms I have are migraines and weight gain. It may sound crazy, but I have actually thought I was pregnant recently. When you don't get a period is messes with your head I guess!
J.M. answers from Huntington on April 09, 2011
I had the mirena for almost 2 years I liked it until it moveand I had to have it removed. I never had any symptoms while I had it in but now that its out not so good. Its been 7 months I have gained about 15lbs and I've always been small so its driving me crazy cause I can't loose it no matter what I do. I'm always sick at my stomach and have horrible headaches. So I'm considering getting it put back in.
D.T. answers from Chicago on October 28, 2009
I had Mirena for 5 months and hated it!!!!! I had it removed and was back to normal within 2 months.
S.C. answers from Chicago on October 28, 2009
Have you talked to your doctor about it? I have the Mirena IUD...going on 2 and a half years now and I have not had any problems or symptoms with it. I asked a TON of questions before getting it and my doc sat and talked with me about it and assured me that it was ok for me to not have a period. Said the Mirena was more relieable than a vacectomy and it's not permanent! I don't want you to go get it removed thinking this is the cure for what you are going through and it not be. I'd talk to your doc before removing it. Good luck! (((HUGS))))
N.A. answers from Chicago on October 28, 2009
Ok Ladies, this probably won't be popular, but I plan to advise my 13 and 18 year old daughters to NEVER use ANY sort of hormone based birth control. I was on the pill for many years in my youth, and have now dealt with breast cancer TWICE, and I'm not yet 50. I know this is controversial, and we each need to do as our conscience and common sense dictates, but as for me and mine, we will only take medications when we're sick. It doesn't make sense to take pharmaceuticals that our bodies don't need (to be healthy) when there are other alternatives that have virtually no side effects. Yes, condoms are a hassle, but not nearly as big a hassle as chemotherapy! Blessings to all- N.
C.O. answers from Fayetteville on January 02, 2011
I have had Mirena for 5yrs. and let me tell you, i thought it was the best thing for me, so i couldn't get pregnant. I couldn't take any pills and i thought this was the one for me. Through the last five yrs. my life have change. My sex drive died, i was very moody, very depress, and just not myself, like i was five yrs. ago. Next month, i will be taking it out, it is expiring, and know i have to decide if i should put another one back in. i think not. i need my life back. it has been really a depressing five yrs and i do not want to feel like that anymore. However, the best thing about it was the no show periods. But maybe that's want i need get some blood flowing and feel like a woman again.